Children’s Medicine Recall Due To Overdose Risk: What Parents Need To Know

Children’s Medicine Recall Due To Overdose Risk: What Parents Need To Know

2 types of children’s cough medicines are being recalled and removed from nine retailers, including CVS and Rite Aid, due to an overdose risk from improperly marked dosage cups.

The Perrigo Company is recalling two batches of its children’s gauifenesin grape liquid (4-ounce) and three batches of its children’s guaifenesin DM cherry liquid (4-ounce), which are sold nationally under different retail brands.

You can find a list of the brands, lot numbers and expiration dates below.

The problem is not the medicine itself but the dosing cups, which are marked incorrectly and can cause an accidental overdose; As of now no illnesses have been reported and the FDA is aware of the recall.

Perrigo released this statement in regards to the recall and possible side effects:

“Use of these products according to labeled instructions with an affected dosing cup is unlikely to result in serious side effects, and no reports related to overdose have been received to date. Consumers should be aware that an overdose of Guaifenesin DM may cause hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor, and coma. Other effects have included nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression, and death.”

According to FDA guidelines you should see a doctor immediately if your child has taken a recalled product and experiences any of the above symptoms.

Anyone who is unsure if their medicine has been recalled can go to the website http://mucusreliefrecall.com/ , which was created to help you find out.

Consumers can also contact their local store with any questions.

Recalled Medicine Brands:

GUAIFENESIN GRAPE LIQ 4 OZ

Label

Lot number

Expiry

H.E.B

5LK0592

08/2017

CVS

5MK0340

08/2017

GUAIFENESIN DM CHRY LIQ 4 OZ

Label

Lot number

Expiry

Sunmark

5LK0528, 5LK0630

03/2017

Rite-Aid

5LK0528, 5LK0630

03/2017

Topcare

5LK0528, 5LK0630, 5LK0779

03/2017

Kroger

5LK0528, 5LK0630

03/2017

GoodSense

5LK0528

03/2017

Dollar General

5LK0630

03/2017

Care One

5LK0630

03/2017

CVS

5LK0630

03/2017

Are you worried about this recall?

Tell us your thoughts below and be sure to follow all my latest consumer news reports on Twitter!

It's Nice To Share!
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
- To link to this page, copy & paste -
Children’s Medicine Recall Due To Overdose Risk: What Parents Need To Know
Or use the shortURL: http://n4s.us/44611
avatar
I am a mom to 2 little boys: a 3 year- old and 2 year-old and they are the only things I love more than writing. I am an avid reader, a big sports fan and love a good deal. Most of all, I love keeping up on the latest consumer news and sharing my findings with all of you.